Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 4, 2009, 3:35 AM EDT for 6 counties in Kentucky. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2009, 3:35 AM EDT (07:35 UTC)
- Expired
- May 4, 2009, 8:57 AM EDT
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Estill County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Owsley County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 8:29 AM EDT | FLOOD | 2 N Mount Vernon, KY | WATER ACROSS THWY 1505 BETWEEN MILE MARKERS 7 AND 8. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 040735
FFWJKL
KYC065-109-125-129-189-203-041330-
/O.NEW.KJKL.FF.W.0006.090504T0735Z-090504T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
335 AM EDT MON MAY 4 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
EXTREME NORTH CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
JACKSON COUNTY IN SOUTHEAST KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 930 AM EDT
* AT 328 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM TORRENTIAL
RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF BEATTYVILLE...BOONEVILLE...IRVINE...RAVENNA...NEW
ZION...SAND SPRINGS AND UNION.
FLASH FLOODING IS BEING CAUSED BY VERY HEAVY RAIN FALLING ACROSS THE
AREA IN COMBINATION WITH EXCESSIVE RUNOFF FROM RECENT PRECIPITATION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. ALSO...WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...
DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8445 3748 8438 3754 8436 3753 8421
3757 8417 3757 8411 3764 8414 3767 8411
3778 8412 3785 8402 3783 8397 3780 8398
3777 8393 3776 8380 3764 8353 3751 8358
3752 8364 3733 8381 3726 8391 3735 8451
$$
DUSTY2 follow-up statements
000
WGUS73 KJKL 040935
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
535 AM EDT MON MAY 4 2009
KYC065-109-125-129-189-203-041330-
/O.CON.KJKL.FF.W.0006.000000T0000Z-090504T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-ROCKCASTLE KY-LAUREL KY-
535 AM EDT MON MAY 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM EDT FOR
EXTREME NORTH CENTRAL LAUREL...ROCKCASTLE...NORTHWESTERN OWSLEY...
JACKSON...LEE AND ESTILL COUNTIES...
AT 529 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZACHARIAH...WINSTON...VADA...IRVINE...SANDHILL...PITTS...OLD
LANDING...MOUNT OLIVE...JINKS...GREELEY AND RAVENNA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8445 3748 8438 3754 8436 3753 8421
3757 8417 3757 8411 3764 8414 3767 8411
3778 8412 3785 8402 3783 8397 3780 8398
3777 8393 3776 8380 3764 8353 3751 8358
3752 8364 3733 8381 3726 8391 3735 8451
$$
DUSTY000
WGUS73 KJKL 041257
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
857 AM EDT MON MAY 4 2009
KYC065-109-125-129-189-203-041303-
/O.CAN.KJKL.FF.W.0006.000000T0000Z-090504T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-ROCKCASTLE KY-LAUREL KY-
857 AM EDT MON MAY 4 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME NORTH
CENTRAL LAUREL...ROCKCASTLE...NORTHWESTERN OWSLEY...JACKSON...LEE AND
ESTILL COUNTIES...
FLASH FLOOD WATERS HAVE RECEDED AND ARE NOW CONTAINED WITHIN THEIR
BANKS. WITH LITTLE ADDITIONAL RAIN EXPECTED TODAY...THE STREAMS AND
CREEKS SHOULD CONTINUE TO FALL. THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8445 3748 8438 3754 8436 3753 8421
3757 8417 3757 8411 3764 8414 3767 8411
3778 8412 3785 8402 3783 8397 3780 8398
3777 8393 3776 8380 3764 8353 3751 8358
3752 8364 3733 8381 3726 8391 3735 8451
$$
DUSTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:05 AM EDT, 30 minutes earlier.
Area forecast discussion, May 4, 3:05 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 305 AM EDT MON MAY 4 2009 .SHORT TERM.../TODAY THROUGH WEDNESDAY NIGHT/...UPDATED A VIGOROUS UPPER LEVEL DISTURBANCE MOVING ALONG A SLUGGISH FRONTAL BOUNDARY WILL CONTINUE TO BRING WIDESPREAD MODERATE RAINFALL TO THE FORECAST AREA THROUGH 12Z. AN INITIAL WAVE OF MODERATE TO HEAVY RAIN HAS CAUSED FLOODING ISSUES FROM CORBIN IN WHITLEY COUNTY NORTHEAST TO ELKATAWA IN BREATHITT COUNTY. RAINFALL RATES OF AS MUCH AS AN INCH PER HOUR HAVE BEEN OCCURRING. A SECOND BATCH OF MODERATE RAINFALL IS CURRENTLY MOVING INTO THE SOUTHWESTERN CORNER OF THE FORECAST AREA AND WILL ONLY ADD TO ANY ONGOING FLOODING PROBLEMS. THERE IS A DISTINCTIVE BACK EDGE TO THIS PRECIPITATION ACROSS CENTRAL KENTUCKY AND THIS WILL LIKELY REACH THE FORECAST AREA BY 12Z OR SO. AFTER 12Z THE RAINFALL WILL GRADUALLY DECREASE IN INTENSITY AS IT MOVES ACROSS EASTERN KENTUCKY. THE AFOREMENTIONED UPPER AIR DISTURBANCE WILL ACT TO PULL THE SURFACE FRONT SLOWLY EASTWARD DURING THE PREDAWN HOURS...WHICH ULTIMATEREDAWN HOURS...WHICH ULTIMATELREDAWN HOURS...WHICH ULTIMATEY WILL LEAD TO THE DECREASE IN RAINFALL. MADE A FEW CHANGES TO THE PRECIPITATION PROBABILITY GRIDS BASED ON THE LATEST SREF AND GFS MODEL SOLUTIONS...WHICH BOTH ARE IN GOOD AGREEMENT AND ARE ALSO DOING A PRETTY GOOD JOB HANDLING THE CURRENT SYNOPTIC PATTERN AND PRECIP COVERAGE. WITH MOIST NORTHWEST FLOW OCCURRING ON THE BACKSIDE OF THE DEPARTING UPPER LOW AND SURFACE FRONT...THERE WILL BE A GOOD CHANCE OF RAIN SHOWERS ACROSS THE AREA THROUGH AT LEAST 17Z TODAY. TUESDAY AND TUESDAY NIGHT LOOK TO BE DRY...BUT THE BREAK WILL NOT LAST LONG AS YET ANOTHER SYSTEM IS FORECAST TO MOVE OUT OF THE PLAINS AND ACROSS THE OHIO AND TENNESSEE VALLEYS ON WEDNESDAY AND WEDNESDAY NIGHT. THE SYNOPTIC IS A BIT DIFFERENT FOR THIS NEXT SYSTEM...AS IT APPEARS THAT A WEAK WARM FRONT WILL BRING AN INITIAL SHOT OF SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY MORNING...BEFORE GIVING WAY TO A WELL DEFINED COLD LATER THAT AFTERNOON. THIS NEXT SYSTEM SHOULD NOT BRING NEAR AS MUCH RAIN TO THE AREA AS THE FRONTS SHOULD PUSH THROUGH THE AREA IN ABOUT 24 HOURS. ALSO MADE A FEW TWEAKS TO TEMPERATURES...WINDS...AND DEWPOINTS. THE MAVMOS HAS BEEN HANDLING AREA TEMPERATURES THE BEST OVER THE PAST WEEK SO WILL GO WITH MODIFIED MAVMOS FOR DAYTIME HIGHS AND OVERNIGHT LOWS FOR THE NEXT FEW DAYS. .LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/ AN ACTIVE LONG TERM PATTERN IS IN STORE AS NEARLY ZONAL FLOW ALOFT WILL GIVE WAY TO A COUPLE OF AMPLIFIED H5 TROUGHS THROUGH THE END OF THE WEEK. THE ECMWF CONTINUES TO BE THE PREFERRED MODEL THROUGH THE EXTENDED WITH SUPPORT FROM GEFS/GEM/NAEFS AND HPC. OPERATIONAL GFS IS AN OUTLIER WITH MOST ENSEMBLE MEMBERS LEANING MORE TOWARD SLOWER AND MORE AMPLIFIED ECMWF SOLUTIONS. LINGERING PRECIPITATION ON MONDAY NIGHT WILL QUICKLY TAPER OFF AS MAIN TROUGH AXIS SLIDES EAST AND WEAK AREA OF HIGH PRESSURE BUILDS IN ON TUESDAY. WILL MAINTAIN LOW CHANCE POPS IN THE EASTERN HALF OF THE CWA BEFORE A WARM FRONT LIFTS NORTH ACROSS THE REGION ON TUESDAY NIGHT AND POPS INCREASE AS INFLUENCE FROM DIGGING H5 TROUGH AND ISENTROPIC LIFT COMMENCE. FORECAST SOUNDINGS SHOW SOME ELEVATED INSTABILITY...SO WILL INCLUDE SMALL CHANCES FOR THUNDER AS WELL. EAST KENTUCKY WILL BE IN THE WARM SECTOR OF DEVELOPING SURFACE LOW OVER INDIANA ON WEDNESDAY. GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST DURING THIS TIME AND CONTINUE THROUGH WEDNESDAY NIGHT AS THE ABOVE MENTIONED SURFACE LOW SWINGS A COLD FRONT THROUGH THE AREA BY MID MORNING ON THURSDAY. THE ECMWF IS PAINTING SOME PRETTY SIGNIFICANT QPF WITH THIS ENTIRE SYSTEM AND WITH PLENTY OF RAINFALL AHEAD OF THIS SYSTEM...WILL HAVE TO MONITOR THE POTENTIAL FOR SOME HYDRO PROBLEMS ON WEDNESDAY THROUGH THURSDAY. CONFIDENCE DECREASES IN FORECAST AFTER MID WEEK SYSTEM AS MODELS DIVERGE ON POSSIBLE SOLUTIONS...HOWEVER A CONTINUED ACTIVE PATTERN IS LIKELY WITH ANOTHER AMPLIFIED H5 TROUGH DIGGING INTO ZONAL FLOW AND ASSOCIATED SURFACE LOW/COLD FRONT SWINGING THROUGH EAST KENTUCKY ON FRIDAY NIGHT AND SATURDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH THIS WAVE. AS FOR TEMPERATURES...WENT ABOVE OR BELOW MEX GUIDANCE IN AREAS WHERE ECMWF SOLUTION WAS NOTICEABLY DIFFERENT. OVERALL...LOW TEMPERATURES WILL MOSTLY BE ABOVE CLIMO FOR THE PERIOD AS CLOUD COVER WILL KEEP TEMPERATURES UP. HIGH TEMPERATURES WILL GENERALLY REMAIN NEAR THE MID 70S...AROUND CLIMO FOR THIS TIME OF YEAR. && .AVIATION.../06Z TO 06Z/ CONDITIONS WILL FLUCTUATE MOSTLY BETWEEN IFR AND LIFR FOR THE FIRST 8 HOURS OF THE FORECAST AT ALL THREE TAF SITES. THE MOST CURRENT RADAR LOOP SHOWS AN AREA OF MODERATE TO HEAVY RAINFALL OCCURRING MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDOR...THEREFORE THE WORST CONDITIONS ARE CURRENTLY OCCURRING AT JKL AND WILL BE BETWEEN 6 AND 8Z. LOZ AND SME CAN EXPECT ANOTHER ROUND OF MODERATE RAINFALL TO MOVE IN AFTER 7Z...WITH IFR CONDITIONS PREVAILING. REGIONAL RADAR LOOPS SHOWS THE BACK EDGE OF THE RAIN MOVING ACROSS CENTRAL KENTUCKY AS OF 540Z. WITH LOW PRESSURE WRAPPING MOISTURE INTO THE MOUNTAINS...ALONG WITH NORTH TO NORTHWEST FLOW OCCURRING...THE RAIN WILL PERSIST ACROSS THE ENTIRE FORECAST AREA THROUGH AT LEAST 12 OR 13Z. ONLY LIGHT RAIN SHOWERS SHOULD BE OCCURRING AT THE TAF SITES AFTER 15Z...WITH A RAPID DECREASE IN COVERAGE BETWEEN 16 AND 18Z AT LOZ AND SME...AND AFTER 18Z AT JKL. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR KYZ058-059-068-069-079-080- 083>088-107>120. && SHORT TERM...AR LONG TERM...SCHOETTMER AVIATION...AR
Hazardous weather outlook, May 3, 4:30 PM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 430 PM EDT SUN MAY 3 2009 KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-042330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 430 PM EDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED TONIGHT ALONG WITH PERIODS OF HEAVY RAIN. AS A RESULT OF THE HEAVY RAIN...LOCALIZED FLOODING OF CREEKS AND STREAMS WILL BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM FLOODING. THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT RISES ON AREA RIVERS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY INSTANCES OF FLOODING TONIGHT AND MONDAY. KYZ079-080-083>088-110-113-115>120-042330- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER... HYDEN...WHITESBURG...INEZ...PIKEVILLE 430 PM EDT SUN MAY 3 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. MODERATE TO HEAVY SHOWERS...ALONG WITH A FEW EMBEDDED THUNDERSTORMS WILL BRING HEAVY RAIN TO THE AREA TONIGHT. THE RAINS COULD BECOME EXCESSIVE LEADING TO FLASH FLOODING OF CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM FLOODING. THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT RISES ON AREA RIVERS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY INSTANCES OF FLOODING TONIGHT AND MONDAY. GREIF
In the hours before
Local storm report, May 4, 2:11 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
211 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD CANOE 37.45N 83.45W
05/04/2009 BREATHITT KY PUBLIC
WATER OVER CANOE ROAD.
&&
ABELocal storm report, May 4, 2:30 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
230 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FLASH FLOOD GRAY 36.94N 84.01W
05/04/2009 KNOX KY LAW ENFORCEMENT
FLASH FLOODING REPORTED IN GRAYS AREA AND DOWIS CHAPEL
ROAD CLOSED BY FLOOD WATERS.
&&
ABELocal storm report, May 4, 2:32 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
232 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM FLASH FLOOD ELKATAWA 37.56N 83.43W
05/04/2009 BREATHITT KY PUBLIC
FLOOD WATERS OVER HWY 52 INTO A YARD.
&&
ABELocal storm report, May 4, 2:34 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLASH FLOOD ISLAND CITY 37.37N 83.77W
05/04/2009 OWSLEY KY CO-OP OBSERVER
2.68 INCHES OF RAIN MEASURED IN ISLAND CITY. HWY 1350 IN
HOLLY FORK AREA OF ISLAND CITY FLOODED.
0135 AM FLASH FLOOD BURNING SPRINGS 37.26N 83.80W
05/04/2009 CLAY KY CO-OP OBSERVER
HWY 1350 FLOODED.
&&
ABELocal storm report, May 4, 2:59 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
259 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM FLASH FLOOD CARVER 37.64N 83.05W
05/04/2009 MAGOFFIN KY LAW ENFORCEMENT
HWY 1635 CLOSED AT OAKLEY. NUMEROUS OTHER ROADS
THROUGHOUT THE COUNTY WITH HIGH WATER.
&&
ABELocal storm report, May 4, 3:20 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
320 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM FLASH FLOOD BONANZA 37.69N 82.86W
05/04/2009 FLOYD KY LAW ENFORCEMENT
ABBOTT CREEK FLOODING. WATER KNEE DEEP AND FLOODING A
CAR.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:30 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 6 hr |
| May 3, 10:33 PM EDT | Flood Watch | JKL | Bell, Breathitt, Clay, Estill, Floyd, Harlan and 20 more | 12 hr |
| May 3, 11:15 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 3 more | 6 hr |
| May 3, 11:48 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 6 hr |
| May 4, 12:21 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more | 6 hr |
| May 4, 1:41 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 4 hr |
| May 4, 1:54 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 4 hr |
| May 4, 2:18 AM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Martin, Pike | 4 hr |
| May 4, 4:30 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
| May 4, 5:38 AM EDT | River Flood Advisory | JKL | Owsley | 14 min |
| May 4, 6:05 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Morgan | 4 hr |
| May 4, 6:07 AM EDT | River Flood Advisory | JKL | Rowan | 7 hr |
| May 4, 6:21 AM EDT | River Flood Advisory | JKL | Clay | 11 hr |
| May 4, 6:35 AM EDT | River Flood Warning | JKL | Owsley | 33 hr |
| May 4, 6:49 AM EDT | River Flood Advisory | JKL | Lee | 47 hr |
| May 4, 7:47 AM EDT | River Flood Warning | JKL | Lee | 36 hr |
| May 4, 7:47 AM EDT | River Flood Warning | JKL | Estill | 50 hr |
| May 4, 7:56 AM EDT | River Flood Advisory | JKL | Whitley | 4 days |
| May 4, 8:12 AM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Wolfe | 3 hr |
| May 4, 10:07 AM EDT | Areal Flood Advisory | JKL | Breathitt, Magoffin, Owsley | 3 hr |
| May 4, 10:20 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| May 4, 10:42 AM EDT | Areal Flood Advisory | JKL | McCreary | 3 hr |
| May 4, 10:43 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| May 4, 11:22 AM EDT | Areal Flood Advisory | JKL | Whitley | 3 hr |
| May 4, 12:22 PM EDT | River Flood Advisory | JKL | Magoffin | 24 hr |
| May 4, 2:02 PM EDT | River Flood Warning | JKL | Whitley | 22 hr |
| May 4, 3:37 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 3 hr |
| May 4, 3:43 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Johnson, Lee, Magoffin and 2 more | 3 hr |
| May 4, 6:28 PM EDT | Areal Flood Advisory | JKL | McCreary | 12 hr |
| May 4, 6:45 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Owsley | 12 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.